MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Codes Misfocusing (1401); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 02/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Work order search: no similar complaint was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 12.6mm micl12.6 implantable collamer lens, -9.00 diopter, in the patients right eye (od) on (b)(6) 2020.The lens was explanted on (b)(6) 2020 due to low vaulting.The lens was exchanged with a longer lens and the problem was resolved.The patients post-op best corrected visual acuity (bcva) was 20/40 (pre-op bcva was 20/20) so claim # (b)(4) (mfr report # 2023826-2020-00408) was opened.To date, the bcva has not increased but vault is better.The cause of the event was unknown.
 
Additional Manufacturer Narrative
H3: device evaluation: the lens was returned in liquid in lens vial.Visual inspection found no visible damage to the lens.Claim # (b)(4).
 
Additional Manufacturer Narrative
Corrected data: b5 - it should have been specified that the lens was explanted and replaced in a seperate surgery on the same date.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia, ca
MDR Report Key9782973
Report Number2023826-2020-00407
Device Sequence Number10941298
Product Code MTA
UDI-Device Identifier00841542103008
UDI-Public00841542103008
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2020
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer06/16/2020
04/30/2021
Initial Report FDA Received Date03/03/2020
Supplement Report FDA Received Date07/15/2020
04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR